Return to the Health Forum | Post a Follow-Up

 o
Blood Clot in Femeral (SP) Vein in thigh?

Posted by jairic (My Page) on
Wed, Jul 19, 06 at 14:25

I went to the ER about a month ago with pains i'd been having inmy leg for a few weeks, we found had a large blood clot in my upper thigh, i believe it's called the femoral vein??? I've been told that if my pulse raises it could causes the clot to break loose and move to my lungs and kill me. If anyone has ANY information on this at all please share it with me. I just want to know what the long term affects will be.

I'am Currently on blood thinners.
Jake


Follow-Up Postings:

 o
RE: Blood Clot in Femeral (SP) Vein in thigh?

I would get to a doctor ASAP - any clot in legs can break loose and head for your heart with dire and sudden results!


 o
RE: Blood Clot in Femeral (SP) Vein in thigh?

It's called a pulmonary thrombo-embolism (PTE). That's what killed my beloved Rottie last year. You don't have to worry about long-term effects because there is no long term. You absolutely must see your doctor about changing the dose or type of blood thinners or adding another medication if you are clotting despite your current therapy. This is not something to play around with. You don't have to wait for an increase in blood pressure- my dog's BP was low. A PTE can happen any time for no real good reason.


 o
RE: Blood Clot in Femeral (SP) Vein in thigh?

Did you have a hospital stay and were you on intravenous blood thinner (heparin) there? Did your doc have you fitted for a circulation sock for the leg? How often are you seeing your doc now? Have you had ultrasound on the leg? A venograph? How much has the clot shrunk? Has an underlying cause been diagnosed? Seen a hematologist and been tested for underlying hereditary or secondary problems in your ability to form blood clots normally?

Deep Vein Thrombosis is serious. And there are long-term effects. I've had 2 in the past 25 years and am now on lifelong coumadin therapy. Just having a DVT can cause you to be susceptible for more DVTs in the future. Doctors are NOT knowledgeable about this.

There is a good Yahoo group for DVT sufferers. I forget the exact name of the group - but you need to be discussing this with fellow sufferers.

If you had a large clot and you have been released from the hospital, then most likely you are out of immediate danger. The remains of the clot should by now be adhered to your vein walls and will not break off easily. You may have vein damage due to the large clot. Ask to be referred to a hematologist as well as a vascular specialist.

As for the blood thinners - ask to be referred to an "anticoagulation clinic" to oversee your coumadin regimen. Doctor's offices are NOT equipped to oversee this effectively.

If you are out of danger of embolism, then start getting exercise as soon as you are able, to help strengthen your veins and get your circulation back to normal. Walking is the best thing for you when you are able.

Feel free to email me with any questions and good luck to you!


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here